MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up #1: date of submission 23-feb-2018 - device evaluation: the device has been returned and evaluated by product analysis on 23-feb-2018 with the following findings: during the investigation, the audio bolus button cover was found to be missing.Moisture was observed under the display lens.Unrelated to the original complaint, the battery compartment was found to be cracked from the threads to the left of the grip pad.A leak test failed due to the battery compartment leak.The cartridge compartment was also found to be cracked.The pump was opened, and moisture was observed on all the internal components.The pump powered on to a blank display.Multiple cs054/52's alarms were observed during a review of the black box.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas, alleging the audio bolus button was missing with moisture present behind the display and near the audio bolus button.There was no indication that the product caused or contributed to an adverse event.The complaint is being reported because the issue has the ability to result in inadvertent or incorrect boluses which may result in over or under delivery.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7292555
Report Number2531779-2018-04107
Device Sequence Number13765507
Product Code OYC
UDI-Device Identifier10840406100280
UDI-Public10840406100280
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? Yes
Device Age20 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR